Annales Henri Poincaré

, Volume 1, Issue 5, pp 945–976 | Cite as

On Static Stars in Newtonian Gravity and Lane-Emden Type Equations

  • U.M. Schaudt


The equations governing static stellar models in Newtonian gravity are equivalent to a Lane-Emden type equation. For such equations existence,uniqueness,and regularity of global solutions is shown for a large class of right-hand sides, including a subclass of non-Lipschitz continuous equations of state which is relevant if e.g. phase transitions occur. Furthermore, it is shown that for a star of finite radius the polytropic index of the equation of state is not necessarily bounded near the star's surface.


Phase Transition Large Class Continuous Equation Global Solution Type Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag Basel, 2000

Authors and Affiliations

  • U.M. Schaudt
    • 1
  1. 1.Institut für Theoretische Physik, Universität Tübingen, Auf der Morgenstelle 14, D-72076 Tübingen, Germany, e-mail: michael-urs.schaudt@uni-tuebingen.deDE

Personalised recommendations